Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 152, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 13, 2008, 5:41 PM CDT for Stone County, Mississippi. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2008, 5:41 PM CDT (22:41 UTC)
- Expired
- Jun 13, 2008, 6:00 PM CDT
- In force
- 19 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Stone County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.7 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1033 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 879 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- -60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 132241 SVRMOB MSC131-132300- /O.NEW.KMOB.SV.W.0152.080613T2241Z-080613T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 541 PM CDT FRI JUN 13 2008 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN STONE COUNTY IN SOUTHEAST MISSISSIPPI... * UNTIL 600 PM CDT * AT 541 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EAST CENTRAL STONE COUNTY...OR ABOUT 12 MILES EAST OF WIGGINS...AND MOVING NORTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE IN MOBILE AT (2 5 1) 6 3 3 6 4 4 3. OR...YOU MAY CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY OR COUNTY EMERGENCY MANAGEMENT...AND THEY WILL RELAY YOUR REPORT. LAT...LON 3091 8902 3091 8887 3080 8887 3078 8902 TIME...MOT...LOC 2241Z 184DEG 4KT 3084 8894 $$
1 follow-up statement
000 WWUS54 KMOB 132301 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 600 PM CDT FRI JUN 13 2008 MSC131-132310- /O.EXP.KMOB.SV.W.0152.000000T0000Z-080613T2300Z/ STONE MS- 600 PM CDT FRI JUN 13 2008 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN STONE COUNTY EXPIRES AT 600 PM CDT... AT 600 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE WARNING HAS WEAKENED TO BELOW SEVERE LIMITS...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3091 8902 3091 8887 3080 8887 3078 8902 TIME...MOT...LOC 2241Z 297DEG 4KT 3084 8893 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:54 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jun 13, 3:54 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 354 PM CDT FRI JUN 13 2008 .SYNOPSIS...TAKING A LOOK AT THE CURRENT UPPER AIR ANALYSIS...AN UPPER LOW WAS ANALYZED OVER SW ONTARIO...WITH ANOTHER OFF THE CANADIAN MARITIMES. HIGH PRESSURE IS CENTERED OVER N-RN MX AND THE LOWER RIO GRAND VALLEY....WITH A RIDGE STRETCHING EAST OVER THE LOWER MISS RIVER VALLEY AND SOUTHEASTERN CONUS BEFORE HEADING NORTH ALONG THE EASTERN SEABOARD. UPPER LOW STILL CONTINUES TO SPIN OVER THE BAY OF CAMPECHE/ SW GULF OF MEX...WITH A WEAK TROUGH STRETCHING EAST OVER THE GULF...S-RN FL...THEN TO THE LOW OFF THE CA MARITIMES. ABUNDANT MOISTURE REMAINS OVER THE LOWER MISS RIVER VALLEY AND W-RN HALF OF THE SOUTH EAST...WITH PRECIP H20 VALUES AROUND 1.8-1.9 REPORTED FROM THE SURROUNDING UPPER AIR SITES THIS MORNING. WITH THE EASTWARD MOVEMENT OF THE CA PLAINS LOW...ITS ASSOCIATED FRONT HAS PUSHED A BIT FARTHER EAST...BUT STILL REMAINS WELL NORTHWEST OF THE FA. SURFACE HIGH PRESSURE STRETCHED SOUTH OVER THE EASTERN SEABOARD BEFORE SPREADING WEST OVER THE NORTHERN GULF COAST. ALL IN ALL...STEADY SE TO S LOW LEVEL FLOW IN THE LOWEST 10K OF THE TROPOSPHERE IS IN EVIDENCE... WITH LIGHT AND VARIABLE ABOVE BEFORE BECOMING NORTHERLY AT CB TOP LEVEL...30K AND ABOVE. /16 && .SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...GUIDANCE IS ADVERTISING THE S-RN CA LOW CONTINUING TO TAKE AN EASTWARD JOG FOR THE NEXT 24 HRS OR SO BEFORE HEADING NORTH. THIS ALLOWS THE SW CONUS/MEX HIGH TO BUILD A BIT AND SHIFT NORTH...BECOMING CENTERED OVER THE AZ/NM/MX BORDER BY SAT EVENING. THE BAY OF CAMPECHE LOW IS BEING ADVERTISED AS HEADING WESTWARD...WITH THE SHALLOW TROUGH OVER THE GULF SHIFTING SOUTH. GUIDANCE ALSO CONTINUES TO ADVERTISE PRECIP H20 VALUES RISING TO AROUND 2 TODAY INTO TONIGHT. AM THINKING THIS IS A BIT OVERDONE...BUT THE EVENING UPPER AIR RUNS WILL TELL. FEEL THAT THERE WILL BE ENOUGH MOISTURE FOR DAILY SCATTERED+ SHRA/TSRA TO FORM AND WET THE FA THROUGH SATURDAY. SATURDAY NIGHT...A VORT LOW SWEEPING SOUTH OVER THE PLAINS WILL PUSH SOME DRIER AIR OVER THE LOWER MISS RIVER VALLEY AND SOUTHEASTERN CONUS...CUTTING BACK THE CHANCES FOR PRECIP THE LATTER TWO DAYS OF THE SHORT TERM. THIS VORT LOBE WILL PUSH THE FRONTAL BOUNDARY CLOSER TO THE LOWER MISS RIVER VALLEY AND SOUTHEASTERN CONUS. /16 .LONG TERM (MONDAY ON)...LOOKS LIKE THE FRONT WILL PUSH TO THE GULF COAST...WITH THE GFS ADVERTISING LATE MONDAY/MONDAY NIGHT AND THE ECMWF ADVERTISING TUESDAY TUESDAY NIGHT. GUIDANCE CONTINUES TO ADVERTISE A SEASONABLY WARM MONDAY AND TUESDAY...AND PRECIP RETURNING THE LATTER HALF OF THE WEEK...ALONG WITH SEASONAL TEMPS. /16 && .MARINE...WEAK HIGH PRESSURE WILL PERSIST OVER THE NORTH CENTRAL GULF THROUGH EARLY NEXT WEEK. A LIGHT WEST TO SOUTHWEST FLOW CAN BE EXPECTED LATER THIS WEEKEND AND CONTINUE THROUGH EARLY NEXT WEEK AS HIGH PRESSURE SHIFTS SLOWLY SOUTHWARD OVER THE CENTRAL GULF. /05 && .FIRE WEATHER...ABUNDANT MOISTURE WILL ALLOW FOR DAILY MORNING NEAR SHORE SHOWERS AND THUNDERSTORMS TO MOVE INLAND OVER THE AREA IN THE AFTERNOON AND EVENING. LIGHT BOUNDARY LAYER FLOW WILL KEEP HIGH DISPERSIONS ...FROM A DEEP MIXING LAYER...IN CHECK. A WEAK SURFACE FRONT MAY APPROACH THE NORTHERN GULF COAST LATE MONDAY INTO TUESDAY...BUT OTHER THAN DRYING THE AIRMASS A BIT THE FIRST HALF OF THE COMING WEEK...AND LIMITING THE CHANCES FOR THUNDERSTORMS CLOSER TO THE COAST...NO PROBLEMS ARE EXPECTED WITH LOW RELATIVE HUMIDITY VALUES. /16 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 72 88 70 89 71 / 40 60 30 40 20 PENSACOLA 73 88 72 87 73 / 40 60 30 50 20 DESTIN 74 87 73 85 76 / 30 60 40 60 30 EVERGREEN 70 87 69 90 69 / 30 60 30 50 20 WAYNESBORO 71 89 69 92 68 / 30 50 30 30 10 CAMDEN 71 87 69 91 69 / 30 60 30 40 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && 16/05
Hazardous weather outlook, Jun 13, 5:15 AM CDT, 12 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 515 AM CDT FRI JUN 13 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-141200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 515 AM CDT FRI JUN 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ALABAMA...NORTHWEST FLORIDA...INLAND SOUTHEAST MISSISSIPPI...AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP NEAR THE COAST THIS MORNING THEN MOVE INLAND THIS AFTERNOON AND THIS EVENING. DUE TO LIMITED INSTABILITY AND DEEP MOISTURE IN THE LOWER TO MIDDLE LAYERS OF THE ATMOSPHERE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. THE MAIN THREAT WITH SOME OF THE STRONGER THUNDERSTORMS MOSTLY THIS AFTERNOON AND THIS EVENING WILL BE FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO AROUND 40 MPH. PERIODS OF VERY HEAVY RAIN WILL ALSO BE LIKELY WITH SOME OF THE STRONGER THUNDERSTORMS...POSSIBLY RESULTING IN SOME LOCALIZED FLOODING IN LOW LYING AREAS AND STREETS WERE POOR DRAINAGE USUALLY OCCURS. THE WET MICROBURST THREAT FOR TODAY IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ON SATURDAY FOLLOWED BY LESS COVERAGE SUNDAY THROUGH EARLY NEXT WEEK. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED THROUGH EARLY NEXT WEEK. WIND GUSTS TO AROUND 40 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREAT WITH THE AFTERNOON AND EVENING THUNDERSTORMS THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 13, 11:55 AM CDT, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1155 AM CDT FRI JUN 13 2008 ALZ061-131730- UPPER MOBILE- 1155 AM CDT FRI JUN 13 2008 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER NORTHERN MOBILE COUNTY... AT 1155 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES NORTHWEST OF PINEOLA...AND MOVING NORTHEAST AT 3 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... PINEOLA THROUGH 1230 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND BRIEF WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Jun 13, 2:25 PM CDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 225 PM CDT FRI JUN 13 2008 FLZ003-005-132000- INLAND OKALOOSA-INLAND SANTA ROSA- 225 PM CDT FRI JUN 13 2008 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER WEST CENTRAL OKALOOSA COUNTY... AT 225 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES SOUTHWEST OF CANNON TOWN. THE THUNDERSTORM WAS NEARLY STATIONARY. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... WEST CENTRAL OKALOOSA COUNTY THROUGH 300 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.